Existence and isoperimetric characterization of steady spherical vortex rings in a uniform flow in R-N

G R Burton, L Preciso

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We study a boundary-value problem for a particular semilinear elliptic equation on R-n (n greater than or equal to 2), whose solutions represent generalized stream functions for steady axisymmetric ideal fluid flows. Solutions are shown to exist that generalize those already known in dimensions 2 and 3. An isoperimetric characterization is given for our solutions, which represent generalized spherical vortex-rings. As a corollary, a sharp Sobolev-type inequality is obtained.
Original languageEnglish
Pages (from-to)449-476
Number of pages28
JournalProceedings of the Royal Society of Edinburgh Section A - Mathematics
Volume134
Publication statusPublished - 2004

Fingerprint Dive into the research topics of 'Existence and isoperimetric characterization of steady spherical vortex rings in a uniform flow in R-N'. Together they form a unique fingerprint.

Cite this